Recall: Avastin unit dose syringesMarch 21, 2013
Clinical Specialties announced it is voluntarily recalling Avastin unit dose syringes from the market on March 20. The product has, or potentially could result in, an infection within the eye, according to a MedWatch bulletin from the U.S. Food & Drug Administration (FDA).
The recall comes after Clinical Specialties received reports of five intra-ocular infections from physician’s offices. All of the cases were linked to off-label use of the product by an ophthalmologist for macular degeneration.
Doctors who have Avastin should stop using the product immediately, according to the FDA. Optometrists should be aware they could see Avastin-related infections in AMD patients, particularly in areas affected by the recall, according to the AOA Clinical Resources Group. Consumers should contact their physician or health care provider if they have experienced any problems that may be related to taking or using this drug product.
A manufacturer’s statement on the recall, with lot numbers for the recalled product, can be found at www.fda.gov/Safety/Recalls/ucm344377.htm. Those lots were distributed to doctors’ offices in Georgia, Louisiana, South Carolina, and Indiana from Dec. 18, 2012, to present.
Health care practitioners or consumers with questions regarding this recall may contact Clinical Specialties by phone at 866-880-1915 or email at firstname.lastname@example.org, Monday through Friday from 10 a.m. to 5 p.m. EST.